Side Effects of Zoloft
There are a number of side effects to Zoloft that are listed by the manufacturer. These include:
Many of the side effects of Zoloft will go away if you stop taking the medication. Of course, if it is helping you cope with your depression or other disorder, stopping treatment is not a good idea. Therefore, you need to find ways to take the medication without having to deal with the side effects.
Treating the Side Effects of Zoloft
Side effects such as indigestion may be successfully treated with dietary changes. Avoid spicy foods and any other foods that might further irritate your indigestion. To address sleepiness, taking a planned nap at some point in the day may be just enough to get you up and going again. Just 15 minutes in the afternoon may be all that it takes to help you feel more refreshed.
Other side effects, such as tingling and tremors, will likely subside after your body adjusts to the medication. If you are experiencing these side effects, it is a good idea to contact your doctor. More than likely, he or she will advise you to continue with the medication for a week or two in order to see if your body will become better adjusted to the medication. Drinking plenty of fluids can help your body in this process.
If you are dealing with constipation, which is one of the less common side effects of Zoloft, you might be able to better regulate your bowel movements by increasing the amount of fiber in your diet. Fiber can be found in fruits, vegetables, and in grains. Once again, consuming water throughout the day can also be beneficial.
Determining if the Constipation is Caused by taking Zoloft
Constipation is considered to be one of the less common side effects of Zoloft, even if the manufacturer lists it as a possible side effect. On the other hand, diarrhea is actually a far more common side effect of the medication. Obviously, these two conditions are quite different from one another and would require different approaches to resolving the issue.
There is no clear reason for a side effect of diarrhea, though it may simply be due to the anxiety and nervousness the medication causes or the users?unique digestive sensitivities. Similarly, there is no clear reason for the link between Zoloft and constipation, though it might be because of a dehydrating effect on the body.
Simply having a case of constipation while taking Zoloft does not guarantee the problem is caused by the medication. In fact, occasional constipation is a common health concern, whether you are on medication or not. But, if you usually have regular bowel movements and discover things are starting to get bound up after taking Zoloft, there may be a connection between the two. Similarly, if the constipation is long lasting or causes pain, the Zoloft may be inadvertently causing you to suffer from constipation.
Obviously, you do not want to spend the rest of your life suffering from constipation just because you are trying to alleviate depressive feelings. So, take the steps necessary to change your diet and your lifestyle in order to help alleviate the problem. Makes sense right? Start by eating a healthy diet filled with fruits and vegetables, getting regular exercise, and trying an oxygen-based colon cleanser like Oxy-Powder?to help keep your colon functioning normally and clean. Not only will these lifestyle changes help relieve your constipation, you just mind find that it helps you better fight off your negative feelings as well!
The Colon Cleansing & Constipation Resource Center is sponsored by Global Healing Center, Inc. The Resource Center's website features information on constipation, articles on colon cleansing, and research on the latest treatments. For more information, please visit The Colon Cleansing & Constipation Resource Center.
Top 12 Health Topics: